Alert archive / Nevada / Wind Chill Advisories in 2013
Wind Chill Advisory 13, NWS Elko, NV
NWS Elko, NV issued this wind chill advisory at Feb 11, 2013, 2:40 PM PST for White Pine County, Nevada. It took effect at Feb 11, 2013, 10:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2013, 2:40 PM PST (22:40 UTC)
- In effect from
- Feb 11, 2013, 10:00 PM PST
- Expired
- Feb 12, 2013, 8:00 AM PST
- In force
- 10 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 22:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 98 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 315 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
069 WWUS45 KLKN 112240 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 240 PM PST MON FEB 11 2013 NVZ035-121600- /O.NEW.KLKN.WC.Y.0013.130212T0600Z-130212T1600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 240 PM PST MON FEB 11 2013 ...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 8 AM PST TUESDAY. * WIND CHILL VALUES...BETWEEN 20 DEGREES BELOW ZERO AND 30 DEGREES BELOW ZERO AT TIMES. * TIMING...LOWEST WIND CHILL READINGS WILL OCCUR GENERALLY BETWEEN 3 AM AND 7 AM PST. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK . * IMPACTS...ANY UNCOVERED FLESH WILL BE SUBJECT TO FROST BITE. IT ONLY TAKES A MINUTE OR SO AT THESE VALUES TO BE INJURED. CORE BODY TEMPERATURES DROP LIKE A ROCK IN VALUES THIS COLD. PROTECT YOUR ANIMALS IF YOU CAN. THEY ARE ALSO VULNERABLE TO FROST BITE AND WORSE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR AN ADEQUATE COAT...HAT...AND GLOVES. && $$ BB
2 follow-up statements
473 WWUS45 KLKN 120926 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 126 AM PST TUE FEB 12 2013 NVZ035-121600- /O.CON.KLKN.WC.Y.0013.000000T0000Z-130212T1600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 126 AM PST TUE FEB 12 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING. * WIND CHILL VALUES...BETWEEN 20 DEGREES BELOW ZERO AND 30 DEGREES BELOW ZERO AT TIMES. * TIMING...LOWEST WIND CHILL READINGS WILL OCCUR GENERALLY BETWEEN 3 AM AND 7 AM PST. * LOCATIONS INCLUDE: ELY...MCGILL...CONNORS PASS...GREAT BASIN NATIONAL PARK. * IMPACTS...IT ONLY TAKES A MINUTE OR SO AT THESE VALUES FOR CORE BODY TEMPERATURES TO DROP. ANIMALS MAY NEED BLANKETS...EXTRA FOOD OR TO BE BROUGHT INDOORS. THEY ARE ALSO VULNERABLE TO FROST BITE AND HYPOTHERMIA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR AN ADEQUATE COAT...HAT...AND GLOVES. && $$ PJS
264 WWUS45 KLKN 121546 WSWLKN URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 746 AM PST TUE FEB 12 2013 NVZ035-121700- /O.EXP.KLKN.WC.Y.0013.000000T0000Z-130212T1600Z/ WHITE PINE COUNTY- INCLUDING THE FOLLOWING LOCATIONS...ELY...MCGILL...CONNORS PASS... GREAT BASIN NATIONAL PARK 746 AM PST TUE FEB 12 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING. WIND CHILL VALUES HAVE DROPPED BELOW ADVISORY CRITERIA. THEREFORE THE WIND CHILL ADVISORY WILL BE ALLOWED TO EXPIRE AT 9 AM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind chill advisory went out at Feb 11, 2:17 AM PST, 12 hours 23 minutes earlier.
Area forecast discussion, Feb 11, 2:17 AM PST, 12 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 217 AM PST MON FEB 11 2013 .SYNOPSIS...ISOLATED SNOW SHOWERS POSSIBLE TODAY OVER THE MOUNTAINS. MEANWHILE HIGH PRESSURE WILL MIGRATE INTO THE GREAT BASIN. PATCHY FREEZING FOG MAY DEVELOP IN VALLEYS OF NORTHEASTERN NEVADA THIS MORNING AND THEN AGAIN TUESDAY MORNING. ADDITIONALLY MORE BITTERLY COLD CONDITIONS ON TAP WITH SINGLE DIGIT TEMPERATURES EXPECTED. && .SHORT TERM...TONIGHT THROUGH WEDNESDAY. THE IR SATELLITE IMAGE DEPICTS THE CENTER OF UPPER CIRCULATION OVER THE UTAH/COLORADO BORDER WITH PERSISTENT NORTHERLY FLOW OVER THE GREAT BASIN. THE GFS AND NAM DEPICT A NORTHEAST TO SOUTHWEST ORIENTED RIDGE AXIS FROM ALBERTA TO THE CALIFORNIA COAST. THE PWS ON THE GFS40 SUGGEST THAT THE WRAP AROUND ACTIVITY IS DRAWING TO A CLOSE...ALTHOUGH GIVEN THE PATTERN...ISOLATED MOUNTAINS SNOWS POSSIBLE TODAY. WITH THE CLOUDS MOVING OFF TO THE EAST...EXPECT STRONG RADIATIONAL COOLING AFTER SUNSET. ACROSS THE VALLEYS AND BASINS OF NORTHEASTERN NV...SINGLE DIGIT MORNING TEMPERATURES ARE PROJECTED THE NEXT SEVERAL MORNINGS...ALONG WITH AFTERNOON TEMPERATURES STRUGGLING TO CLIMB ABOVE FREEZING. THE MAV CONTINUES TO BE SLIGHTLY WARMER THAN THE MET WITH EKO...BUT DUE TO THE SUBSTANTIAL SNOWPACK IN PLACE THIS FORECAST PERIOD...HEDGING TOWARDS TO COLDER MET GUIDANCE. THE INGREDIENTS FOR FREEZING FOG WILL MATERIALIZE...MOISTURE SOURCE...STABLE CONDITIONS...CALM WINDS. HOWEVER...PRIMARY FORECAST CHALLENGE WILL BE DETERMINING THE AMOUNT OF FREEZING FOG IN THE VALLEYS OF THE LKN CWA. .LONG TERM...WEDNESDAY NIGHT THROUGH NEXT SUNDAY. THE MODELS ARE IN GOOD GENERAL AGREEMENT WITH THE SYNOPTIC PATTERN THROUGH FRIDAY...THEN MODELS ARE HAVING DIFFICULTY DECIPHERING THE IMPACT AND TIMING OF THE NEXT UPPER LEVEL TROUGH TO AFFECT THE GREAT BASIN. PACIFIC HIGH PRESSURE CENTERED ABOUT 700 MILES WEST OF SOUTHERN CALIFORNIA WEDNESDAY NIGHT WILL SLOWLY MOVE NORTHEAST TO RECENTER OVER NORTHERN CALIFORNIA BY 00Z SATURDAY. THE RIDGE AXIS WILL THEN MOVE ACROSS THE LKN CWFA FRIDAY NIGHT...A LITTLE FASTER THAN PROPOSED ON MODEL RUNS 24 HOURS AGO. AS SEVERAL WEAK DISTURBANCES MOVE THROUGH THE NORTHWEST FLOW ALOFT...NORTHEAST NEVADA WILL SEE PERIODS OF INCLEMENT WEATHER THROUGH THURSDAY NIGHT. THIS DIRTY FLOW IS ALSO A LITTLE LONGER-LASTING THAN PREVIOUS MODEL RUNS SUGGESTED. ADDRESSED THIS PERIOD WITH LOW POPS WITH LITTLE SNOW ACCUMULATION EXPECTED. AS THE PROGRESSIVE RIDGE MOVES ACROSS NEVADA...DRY CONDITIONS ARE EXPECTED FRIDAY THROUGH SATURDAY EVENING. THE NEXT SYSTEM MAY BEGIN AFFECTING THE GREAT BASIN AS EARLY AS MIDNIGHT SATURDAY NIGHT. HOWEVER THE MODELS ARE IN AGREEMENT WITH THE ONSET OF PRECIPITATION OR THE DEPTH OF THE NEXT UPPER LEVEL HAS NOT BEEN && .AVIATION...PATCHY FREEZING FOG EXPECTED ACROSS NORTHERN AND SOUTHEAST NEVADA THIS MORNING AND AGAIN TUESDAY MORNING...POTENTIALLY AFFECTING KWMC KEKO AND KELY. SNOW SHOWERS WILL CONTINUE ACROSS EASTERN NEVADA THROUGH THIS AFTERNOON...KELY COULD SEE SOME REDUCED VIS IN LIGHT SNOW SHOWERS. && .LKN WATCHES/WARNINGS/ADVISORIES... NONE. && 97/92/92
Nearby
Wind Chill Advisories in Nevada, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.